A seven-year-old boy is fighting for his life after he shed all of his skin because of a severe allergic reaction to his epilepsy medicine.
Oakley Orange started to complain of a headache and cold and developed a rash 12 days after taking the tablets.
Then his entire body burst into blisters before his hair and finger and toenails fell out.
His condition has been identified as Stevens Johnson Syndrome (SJS), which causes the cells in skin to die before shedding - rather like a snake's. It is also causing damage to Oakley's internal organs.
Oakley has been on life-support machines and sedated for three weeks to allow his body to recover.
But his parents Lorraine, 45 and Steven, 43, have been warned by doctors that his chance of survival is just 65 per cent.
Oakley was diagnosed with epilepsy last month and prescribed drug carbamazepine. Lorraine said the side effects listed on the packaging only said 'can cause a rash'.
He fell ill at school on December 3 and developed a rash on his chest two days later.
Doctors first diagnosed him with a virus and then measles before a dermatologist identified the rare condition. He has gradually became covered in blisters the size of golf balls before the whole top layer of his skin shed.
Since then he has been wrapped in bandages head to toe to protect his delicate skin and given strong painkillers and sedated to help dull the agonising pain.
Oakley has the most severe form of SJS and the swelling has affected his internal organs, so he is on a ventilator to help him breathe.
He also has a related condition called toxic epidermal necrolysis. SJS affects just three in one million people and is usually triggered by an adverse reaction to medication.
The NHS website lists SJS and Tens as 'very rare' side effects from taking Carbamazepine. It states that 'fewer than 1 in 10,000 people' get the condition.
The advice reads: 'Stevens-Johnson syndrome or toxic epidermal necrolysis - these may be fatal. Seek immediate medical advice if you develop severe skin reactions."
Lorraine, from Strood, Kent, said: "It is the most horrific thing for a parent to have to see their child suffer in the way Oakley has. You feel so helpless.
"It has been the worst thing I could ever describe, devastating. He is in agony - and usually he is such a happy little boy.
"He loves playing on his Xbox and riding his bike and his scooter. Now he can't even open his eyes.
"Everybody who meets him falls in love with him. I know I'm biased because I'm his mum, but Oakley is the sort of little boy that, when you meet him, you don't forget him.
"On Friday we thought we had lost him when his temperature plummeted and he was diagnosed with hypothermia but the doctors have been able to warm him up. After Friday I think he can fight anything.
"Each day it is something else, we don't know what is going to happen, one hour to the next.
"The condition is affecting all his major organs. One day he could be fine and then it will affect something else. The doctors will treat that, and then it will affect something else."
Lorraine has now lobbied the drugs company to include a warning on medication.
She added: "We need to raise awareness about the side effects of this drug and make sure it has a warning on the label. In America the drug carries a warning so it should do here, too.
"I want to educate as many people as I can about SJS. This can happen with any medication, not just what Oakley was taking.
"You need to read the leaflet and make sure your child is not sensitive to anything. I wouldn't want anybody else to go through what we have been through. I just need my little boy back."
Family, friends and strangers have raised more than £3,000 to help the family with travel costs to and from the specialist hospital.
The family have also received support from celebrities including TV presenter Coleen Nolan, superbike champion Shane Byrne and singer Peter Andre.
To support the family, search Oakley Donation Page on Facebook or visit www.gofundme.com/5vguvk
Suggested For You
SUBSCRIBE AND FOLLOW
Get top stories and blog posts emailed to me each day. Newsletters may offer personalized content or advertisements.Learn more